It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bowel Disorders Message Board

  • Diarrhea wont go away after antibiotic use

  • Post New Thread   Reply Reply
    Thread Tools Search this Thread
    Old 05-24-2016, 01:10 AM   #1
    SwedishFish
    Newbie
    (female)
     
    Join Date: May 2016
    Location: Tampa
    Posts: 6
    SwedishFish HB User
    Diarrhea wont go away after antibiotic use

    I was put on Cipro and Flagyl and then had bad reaction. The drs decided to switch me from Flagyl to Clindamycin. The Diarrhea continued. The strange part is that it had no smell to it at all! I've read with C. Diff it has a horrid smell. My stool was black and brown in color but I think that was because of the Pepto.

    I only took 2 doses of Cipro, 1 dose of Flagyl and 1 dose of Clindamycin and felt horrible! Ended up in the hospital because I couldnt keep food down, and the constant Diarrhea. I didnt know if I could stop the antibiotics because of the issue I was prescribed them for. My dr that gave them to me pretty much gave up on me and told me to see a specialist and didnt care that I was having problems. He didnt say stop them nor keep taking them, he just didn't want ot deal with me. Thats why I ended up in the hospital.

    Will my Diarrhea go away eventually if I take A LOT of pro-biotics? Has anyone had success with pro-biotics to restoring their gut health.

    Can taking 2 dose of Cipro, 1 dose each of the other 2 antibiotics in span of 2 days kill off ALL of my good gut bacteria? I am really worried I wont restore my gut health and this diarrhea wont go away...worse case scenario, Fecal Transplant.

    Has anyone been on a lot of antibiotics where they got diarrhea and their gut fixed on their own with time or with probiotics?

    Apologies if I am repeating myself. I just dont want to end up in the hospital again and it's stressful feeling alone without answers.

    Last edited by SwedishFish; 05-24-2016 at 01:15 AM.

     
    Reply With Quote
    Sponsors Lightbulb
       
    Old 05-24-2016, 05:26 AM   #2
    lenvegas
    Senior Veteran
    (male)
     
    Join Date: Nov 2012
    Location: las vegas nevada USA
    Posts: 1,727
    lenvegas HB Userlenvegas HB Userlenvegas HB Userlenvegas HB Userlenvegas HB Userlenvegas HB Userlenvegas HB Userlenvegas HB Userlenvegas HB Userlenvegas HB Userlenvegas HB User
    Re: Diarrhea wont go away after antibiotic use

    Yes, exactly, take a wide spectrum probiotic every day because abx will kill off the naturally occurring good bacteria in the gut necessary for proper digestion. Abx may also cause a yeast infection so probiotics will protect you from this condition as well. I take a probiotic everyday as it is good for the immune system and will insure proper digestion.

     
    Reply With Quote
    Old 06-01-2016, 06:40 PM   #3
    Earth Traveler
    Newbie
    (female)
     
    Join Date: Jun 2016
    Posts: 3
    Earth Traveler HB User
    Re: Diarrhea wont go away after antibiotic use

    It is a shame and should be a crime that doctor's prescribe these antibiotics and do not tell the patient they need to take a probiotic when on them. My mother was 82 years old and doctors gave her cipro and she had the same problems and was very ill. Thank God when she went to the ER a doctor looked at what she was prescribed and said it is known to cause those problems especially in someone her age. That doctor ordered a broad spectrum probiotic. It took her over a month to get over that. I hope you are now taking a probiotic and will be back to normal soon.

     
    Reply With Quote
    Old 06-10-2016, 08:24 PM   #4
    boubou
    Senior Member
    (female)
     
    Join Date: Jul 2007
    Location: Kingston, On, Canada
    Posts: 229
    boubou HB User
    Re: Diarrhea wont go away after antibiotic use

    Do you still have loose stools? how long as it been?
    I took cipro and flagyl for diverticulitis 5 weeks ago. Pain is gone but still having lots of bm, mucus and later in the day, turns out mucus and some bright red blood. My doctor isn't concerned, says it's the diverticulitis.
    I'm not sure, I want the diarrhea to go away and get back to normal!

     
    Reply With Quote
    Old 06-11-2016, 01:02 PM   #5
    MSNik
    Senior Veteran
    (female)
     
    Join Date: Sep 2006
    Location: USA
    Posts: 12,928
    MSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB UserMSNik HB User
    Re: Diarrhea wont go away after antibiotic use

    You want to let your doctor know about this. You may have developed C-Diff from all the antibiotics you were on; unfortunately, this needs to be treated with yet another antibiotic, but it will clear it up. Talk to your doctor, please!
    __________________
    RRMS- dx 05

     
    Reply With Quote
    Old 06-17-2016, 07:51 AM   #6
    boubou
    Senior Member
    (female)
     
    Join Date: Jul 2007
    Location: Kingston, On, Canada
    Posts: 229
    boubou HB User
    Re: Diarrhea wont go away after antibiotic use

    BM movements are back to normal. Finally! it took 6 weeks!!!
    no other antibiotics were prescribed, my doctor made me push through! lol
    It seems that the mucus and blood are now a thing of the past.
    I hate diverticulitis!!! aweful!

     
    Reply With Quote
    The following user gives a hug of support to boubou:
    movielover40 (06-17-2016)
    Reply Reply

    Tags
    cipro, clindamycin, diarrhea, flagyl, probiotics



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 07:29 AM.





    2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!